MAUDE Adverse Event Report: GYRUS ACMI, INC HALO PKS CUTTING FORCEPS,5MM/33CM

GYRUS ACMI, INC HALO PKS CUTTING FORCEPS,5MM/33CM
Model Number HACF0533
Medical Device Problem Codes Output Problem (3005); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.The device handle was checked and verified that the release trigger could open or close the jaw without an issue.The cut trigger could fully advance the blade and cut the dental dam without a restriction.The lock and rotation knob work as designed and the shaft is straight.Cord is intact.There are dried tissues on jaw consistent with use.The jaw symmetry is balanced, and the jaw mesh is good.The jaw aperture measurement was taken inside the first teeth of the jaw, measured at.365¿¿ (standard is.300¿ +/-.100¿) which is acceptable.The jaws could grasp a tissue and lock into position.There are 2 narrow cracks on the insulation of the jaw legs, but the flare appeared to be normal.Functional testing was performed using a reference test generator and functional test found no intermittent problem was observed during activation.Based on the evaluation findings, the reported complaint was not confirmed.The device was returned as used, but functioning as designed.The dhr (device history record) for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.No associated ncrs (non conformances), reported scrap or recorded process deviations relating to the reported failure.The possible cause of the reported complaint is likely that if forceps jaws come in contact with each other when the power is activated.On page 4 of the device ifu (instruction for use), it states: if forceps jaws come in contact with each other when the power is activated, instrument will short out.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
As reported, the user was using the hacf0533 during a bilateral laparoscopic salpingectomy procedure and the halo forceps were only working intermittently.The user used a second halo device to complete the procedure.There was no patient harm or injury reported due to the event.No user injury reported.

Brand Name
HALO PKS CUTTING FORCEPS,5MM/33CM
Common Device Name
HALO PKS CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12509883
Report Number3011050570-2021-00108
Device Sequence Number19850647
Product Code GEI
UDI-Device Identifier00821925036390
UDI-Public00821925036390
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K100896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHACF0533
Device Lot NumberFR101646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1